5 posts / 0 new
Last post
ababyforus's picture
Joined: 11/26/08
Posts: 59

I have a question about the IUD MIRENA. I know with some birth controls it can cause weight gain. Does Mirena cause weight gain too? Between having Eme and Kanen I was not on any birth control and although we did not use any protection and they happen to be 24 months apart I dont want to chance getting pregnant again right away. I don't really want to go on the pill as I don't want to worry about taking another pill every single day. So for those of u who have or had mirena, what are your thoughts here?

isisgoddess_1's picture
Joined: 03/29/08
Posts: 1220

I actually lost 60 pounds after I had the Mirena. granted I was changing my eating habits and working out. I dont know about anyone else but I have had a great experience with it.

Joined: 05/03/06
Posts: 84

I've had the IUD for almost 2 years now and haven't noticed a change in either direction because of it.

Girlandi's picture
Joined: 10/29/07
Posts: 49

I don't have it, but I discussed it with my OB, and she said that the amount of hormone in Mirena is so small that it shouldn't cause many side effects, and that it's what she recommends for women who can't use regular hormone BC.

**tess**'s picture
Joined: 10/13/08
Posts: 114

I know you're asking about Mirena, but...

I've always liked depo-provera. It's a shot you get every 3 months (13 weeks, I think), so if you do have side effects, you can always switch to something else after it wears off. It is definitely fine to have while breastfeeding, which is not the case for many birth controls.

They do list weight gain as a possible side effect, but I think that's probably due to women exaggerating or gaining weight for other reasons. I mean, we tend to gain weight as we get older anyway if we don't do anything to stop it.

For me, the only side effect I've ever noticed (and I was on it for 7 years at one point) was after several months my period goes away. I LOVE that.

So that's my two cents.